Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Irregular period. Ultrasound said thick endometrium. Had spotting and mild bleeding. On deviry. Is this hormonal imbalance?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I'm 38 yrs old and am having irregular menstrual period from last October. First 2 months i didn't get my periods. After 7th December 2011 I got my periods with continued bleeding on and off between periods. My ultrascound scan came to be normaI with endometrium thickness of 9mm. I was advised by my Gynec to take Deviry 10mg 3 times for 21days. During those 21 days I had spotting as well as mild bleeding. From 22nd day onwards I got back my cycle, but on the 4th and 5th day I started having heavy bleeding. I have started my second cycle of Deviry 10 mg for the next 21 days. Are these signs of hormonal imbalance? Is it ok to have such on & off bleeding (esp during day times) during the course of Deviry? How long will it take for this to get regularized? Are there any other medications? Is D&C recommended for this?
Posted Sun, 29 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Shainaz Arif Kaware 3 hours later
Thanks for your query.I will do my best to help you.
Deviry is medroxyprogesterone acetate and is used in cases of abnormal uterine bleeding due to hormonal imbalance when there is no organic cause involved.
Since it is a hormonal preparation there are few side effects and the symptoms you have like:-
-Breakthrough bleeding in between periods,
-Change in menstrual flow (heavy flow)
is due to Deviry.
Yes it is common to get off and on bleeding when you are on Deviry or similar hormonal pill.
It takes around 3-6 months for the periods to get regularized.
Yes there are other medicines ( and even they will be hormonal pills)to treat your problems and for that you can discuss their benefits as against Deviry with your Gynaecologist.
Presently you should continue with the medical line of management as prescribed by your Gynaecologist and if there is a need for D&C (Dilatation and curettage) she will recommend it to you.
Hope I have answered all your concerns.
Please accept this answer if you don't have any further query.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor